Oklahoma, 2016

Hail and Damaging Winds in Oklahoma, June 26, 2016

June 26, 2016 · NWS OUN · 5 events in 4 counties and zones

A line of storms formed along a cold front on the 26th and swept southeastward across Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A line of storms formed along a cold front on the 26th and swept southeastward across Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 26, 1:38 PM CST, 29 minutes earlier.

Area forecast discussion, Jun 26, 1:38 PM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Norman OK
238 PM CDT SUN JUN 26 2016

.DISCUSSION...
Daily convection will be main concern with some severe weather
and potential flooding the main impacts moving forward.

Next couple of days weak sfc boundary(s), outflow boundaries
and weak upper support will be sufficient for scattered
convection. Best chance today will be near low level boundary
across northern Oklahoma. A secondary area could be in southwest
OK and north TX as upper low cont to spin across west Texas.

This weak sfc boundary still appears to be present on Monday, a
bit farther south, and will once again act as a focus for
convective development throughout the day. Current atmosphere is
one with plenty of instability but very little, if any shear. So
storms will be slow-moving and efficient rain producers. So heavy
rainfall and wind will be main concerns with a secondary hail
threat.

As we move forward through the work week, we see upper ridge
shift back westward and northwest flow develop across the
Southern Plains. This will likely lead to nearly daily chances
for storms across the area. Although some severe risk will be
present, main concern may turn into a water issue, in the form of
flooding. Still a bit early to determine exactly where the
greatest threat may end up occurring. However, currently would
appear northeast half of Oklahoma would be most likely area to see
multiple rounds of heavy rainfall.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  93  72  90 /  30  30  50  30
Hobart OK         72  95  72  92 /  30  20  50  30
Wichita Falls TX  74  95  74  91 /  20  20  40  40
Gage OK           68  92  68  90 /  50  20  40  20
Ponca City OK     72  90  71  89 /  60  40  40  20
Durant OK         75  94  74  90 /  20  40  50  40

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

04/30
Hazardous weather outlook, Jun 26, 1:44 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
244 PM CDT SUN JUN 26 2016

OKZ004>048-050>052-TXZ083>090-270745-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
244 PM CDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION
OF NORTHERN OKLAHOMA. THE MARGINAL RISK EXTENDS EAST AND NORTH OF
A LINE FROM NEAR FREEDOM TO TALOGA TO MULHALL TO MANNFORD.

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WESTERN AND NORTHERN
OKLAHOMA INTO THE EVENING. A FEW STORMS WILL BE STRONG TO SEVERE.
THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE THROUGH
SUNSET. WITH THE SLOW MOVEMENT OF THE STORMS... THE PRIMARY HAZARD
WILL BE LOCALLY HEAVY RAINFALL... WHICH MAY LEAD TO FLOODING.
DAMAGING WINDS AND HAIL ARE ALSO POSSIBLE. SHOWERS AND
THUNDERSTORMS WILL CONTINUE OVERNIGHT ACROSS NORTHERN AND WESTERN
OKLAHOMA... WITH A CONTINUED CONCERN FOR HEAVY RAINFALL AND
FLOODING.

ISOLATED SHOWERS WILL CONTINUE TO DEVELOP FARTHER SOUTH... ACROSS
CENTRAL AND SOUTHERN OKLAHOMA THROUGH SUNSET. NO SEVERE STORMS ARE
EXPECTED WITH THIS ACTIVITY. HOWEVER... GUSTY WINDS AND BRIEF
HEAVY RAINFALL ARE POSSIBLE.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
NORTHERN OKLAHOMA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS
LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK INTO
NEXT WEEKEND. HEAVY RAIN LEADING TO FLOODING WILL BE THE BIGGEST
CONCERN THROUGHOUT THE WEEK. NO ORGANIZED SEVERE WEATHER IS
EXPECTED BUT A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE AT
TIMES.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ

In the hours before

Special weather statement, Jun 26, 12:47 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
147 PM CDT SUN JUN 26 2016

OKZ005-011-261915-
MAJOR OK-WOODS OK-
147 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAJOR AND SOUTHEASTERN
WOODS COUNTIES UNTIL 215 PM CDT...

AT 145 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
ORIENTA...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3646 9847 3627 9831 3621 9870 3636 9877
      3647 9849
TIME...MOT...LOC 1845Z 240DEG 16KT 3632 9864

30
Special weather statement, Jun 26, 1:12 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
212 PM CDT SUN JUN 26 2016

OKZ014-261945-
ROGER MILLS OK-
212 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROGER MILLS COUNTY UNTIL
245 PM CDT...

AT 209 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES SOUTHWEST OF ANGORA TO 5 MILES NORTH OF CHEYENNE TO 5 MILES
SOUTHEAST OF REYDON...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3575 9986 3585 9964 3584 9962 3586 9960
      3586 9956 3590 9955 3600 9938 3598 9938
      3567 9948 3557 9971 3547 9998
TIME...MOT...LOC 1909Z 205DEG 18KT 3578 9950 3569 9970 3558 9988

30
Special weather statement, Jun 26, 1:20 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CDT SUN JUN 26 2016

OKZ005-011-261945-
MAJOR OK-WOODS OK-
220 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAJOR AND
SOUTHEASTERN WOODS COUNTIES UNTIL 245 PM CDT...

AT 217 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST
OF WAYNOKA...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3630 9878 3638 9892 3662 9878 3649 9854
TIME...MOT...LOC 1917Z 205DEG 18KT 3641 9878

30
Special weather statement, Jun 26, 1:25 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
225 PM CDT SUN JUN 26 2016

OKZ018-262000-
KINGFISHER OK-
225 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINGFISHER COUNTY
UNTIL 300 PM CDT...

AT 222 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF DOVER...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3597 9767 3594 9768 3594 9789 3607 9796
      3617 9773 3616 9770
TIME...MOT...LOC 1922Z 247DEG 13KT 3602 9784

30
Special weather statement, Jun 26, 1:32 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
232 PM CDT SUN JUN 26 2016

OKZ011-262000-
MAJOR OK-
232 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAJOR COUNTY UNTIL 300 PM
CDT...

AT 231 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRVIEW...
MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3634 9824 3616 9848 3620 9868 3645 9845
TIME...MOT...LOC 1931Z 232DEG 19KT 3623 9851

30
Special weather statement, Jun 26, 1:42 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
242 PM CDT SUN JUN 26 2016

OKZ006-262015-
ALFALFA OK-
242 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALFALFA COUNTY UNTIL 315
PM CDT...

AT 240 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER INGERSOLL...
MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3661 9837 3680 9853 3700 9838 3686 9812
TIME...MOT...LOC 1940Z 220DEG 20KT 3680 9839

30

The radar

The Vance AFB radar (KVNX), 31 km away, was scanning. The volume nearest the first event began at 20:08 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Alfalfa

When
June 26, 2:07 PM CST
Where
Alfalfa County, Burlington
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.900, -98.420

Estimated 60-65 mph wind gusts. No damage reported.

Hail, Ellis

When
June 26, 3:35 PM CST
Where
Ellis County, 5.72 mi WNW of Fargo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.410, -99.710

Thunderstorm Wind, Noble

When
June 26, 3:55 PM CST
Where
Noble County, 5.93 mi ENE of Red Rock
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.490, -97.080

No damage reported.

Thunderstorm Wind, Noble

When
June 26, 3:55 PM CST
Where
Noble County, 5.9 mi SE of Marland
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.501, -97.073

One building had its roof partially peeled, and another smaller storage building was collapsed. Trees and a fence also sustained minor damage.

Thunderstorm Wind, Jackson

When
June 26, 4:25 PM CST
Where
Jackson County, Blair
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.780, -99.330

Estimated 50 to 60 mph wind gust. No damage reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 636991, 636992, 636993, 637480, 636995.